MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER STRAIGHT SHELL INSERTER; HIP, INSTRUMENT

ZIMMER BIOMET, INC. ZIMMER STRAIGHT SHELL INSERTER; HIP, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while implanting the acetabular cup, the threads of the instrument broke off inside of the cup.The cup had good fixation, so the surgeon decided to leave the cup as it was, with no consequences to the patient.The patient¿s anatomy did not contribute to the event.It was reported that the surgical technique was used.There was no reported patient impact, no patient injury, no medical/surgical interventions, no surgical delays, no foreign body retained, and no surgical complications.No additional information available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified strike plate shows indentations from previous uses.Nicks, gouges, and scratches were noted to the device.Threaded tip is confirmed fractured.Fractured piece(s) were not returned with the device for review.During evaluation it was noted the hex bolt is jammed and would not rotate or move in or out as intended.No other damage was noted.The inserter was submitted for further analysis.Analysis determined a bending overload mode of failure.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Additional information received.It was reported that the tip of the hex bolt was retained in the acetabular shell dome hole portion of the prosthesis.The acetabular shell had proper fixation with no foreseeable loosening.The surgeon proceeded utilizing the corresponding surgical technique for total hip arthroscopy.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;b5;d4;g3;h2;h3;h4;h6.The following section was corrected: d1.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while implanting the cup, the threads on the tip of the inserter broke off in the cup.The tip of the hex bolt was retained in cup and the foreign body was retained by the patient.The shell had proper fixation, so the surgeon left the cup implanted and continued the procedure.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.

Brand Name
ZIMMER STRAIGHT SHELL INSERTER
Common Device Name
HIP, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18326184
Report Number0001822565-2023-03518
Device Sequence Number7250703
Product Code LXH
UDI-Device Identifier00887868550737
UDI-Public(01)00887868550737(11)141222(10)62935747
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00780401520
Device Lot Number62935747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/18/2023
04/03/2024
04/03/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/02/2024
04/16/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale